Alert archive / New Jersey / Small Craft Advisories in 2026
Small Craft Advisory 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 26, 2026, 10:55 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2026, 10:55 PM EST (03:55 UTC)
- Expired
- Jan 27, 2026, 5:31 AM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
976 WHUS71 KPHI 270355 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1055 PM EST Mon Jan 26 2026 ANZ430-431-271200- /O.CAN.KPHI.GL.W.0004.000000T0000Z-260127T1100Z/ /O.NEW.KPHI.SC.Y.0013.260127T0355Z-260127T1100Z/ /O.CON.KPHI.UP.Y.0002.000000T0000Z-260127T1300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1055 PM EST Mon Jan 26 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and very rough waters. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Delaware Bay. * WHEN...For the Small Craft Advisory, until 6 AM EST Tuesday. For the Freezing Spray Advisory, until 8 AM EST Tuesday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-271200- /O.CON.KPHI.GL.W.0004.000000T0000Z-260127T1100Z/ /O.CON.KPHI.UP.Y.0002.000000T0000Z-260127T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1055 PM EST Mon Jan 26 2026 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Gale Warning, until 6 AM EST Tuesday. For the Freezing Spray Advisory, until 1 PM EST Tuesday. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
1 follow-up statement
670 WHUS71 KPHI 271031 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 531 AM EST Tue Jan 27 2026 ANZ450>455-280015- /O.CAN.KPHI.GL.W.0004.000000T0000Z-260127T1100Z/ /O.NEW.KPHI.SC.Y.0014.260127T1031Z-260128T1100Z/ /O.CON.KPHI.UP.Y.0002.000000T0000Z-260127T1800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 531 AM EST Tue Jan 27 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. For the Freezing Spray Advisory, moderate accumulation of freezing spray. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Small Craft Advisory, until 6 AM EST Wednesday. For the Freezing Spray Advisory, until 1 PM EST this afternoon. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A period of below Small Craft Advisory conditions is possible this afternoon before winds increase again tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-271300- /O.CAN.KPHI.SC.Y.0013.000000T0000Z-260127T1100Z/ /O.CON.KPHI.UP.Y.0002.000000T0000Z-260127T1300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 531 AM EST Tue Jan 27 2026 ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Moderate accumulation of freezing spray. * WHERE...Delaware Bay. * WHEN...Until 8 AM EST this morning. * IMPACTS...Operating a vessel in freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Ice accretion on decks and superstructures may result in some loss of stability. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for ice accumulation on their vessel and consider altering plans to avoid or mitigate these hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 6:23 PM EST, 4 hours 32 minutes earlier. Its key messages:
- 1. A prolonged stretch of dangerous (and potentially record- setting) cold settles over the region this week and possibly into the weekend, with daytime highs well below freezing and overnight lows in the single digits, resulting in below zero wind chills. 2. We are monitoring the potential for a coastal storm next weekend. While forecast confidence regarding specific impacts remains low, there are concerns the storm may track close enough to the region to bring at least some impacts to portions of our forecast area.
Area forecast discussion, Jan 26, 6:23 PM EST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
623 PM EST Mon Jan 26 2026
.WHAT HAS CHANGED...
No changes to the Cold Weather Advisory and associated forecast for
very cold temperatures to dominate for the next week. There remain
concerns that a coastal storm may impact the area next weekend.
&&
.KEY MESSAGES...
1. A prolonged stretch of dangerous (and potentially record-
setting) cold settles over the region this week and possibly
into the weekend, with daytime highs well below freezing and
overnight lows in the single digits, resulting in below zero
wind chills.
2. We are monitoring the potential for a coastal storm
next weekend. While forecast confidence regarding specific
impacts remains low, there are concerns the storm may track
close enough to the region to bring at least some impacts to
portions of our forecast area.
&&
.DISCUSSION...
KEY MESSAGE 1...A prolonged stretch of dangerous (and potentially
record- setting) cold settles over the region this week and possibly
into the weekend, with daytime highs well below freezing and
overnight lows in the single digits, resulting in below zero
wind chills.
An upper-level trough axis will pivot across our area this evening
and this will increase the cold air advection. For tonight,
temperatures drop into the single digits to low teens by daybreak
with the passage of a sharp upper-level trough axis and the
aforementioned uptick in cold air advection. Strong high pressure
centered in the Ohio Valley and departing low pressure will keep a
tight pressure gradient in place, therefore a gusty west-northwest
breeze will continue through at least the first half of the night.
The winds should then diminish some overnight. This will drive wind
chill values down below zero for nearly the entire area, getting as
low as -15F in the southern Poconos. Given such low wind chills, a
Cold Weather Advisory remains in effect for the entire region
starting this evening. High temperatures on Tuesday only get into
the teens to low 20s with bitterly cold wind chills, especially
during the morning hours, and there should be a little stratocumulus
cloud development.
A reinforcing shot of cold air comes on Tuesday Night as a cold
front sweeps through. It will be moisture starved though and not
expecting any precipitation. The bigger impact will be
temperatures taking even more of a tumble. While the Cold
Weather Advisory expires Wednesday morning, some sort of
headline will be needed Wednesday Night through Friday Night.
The question remains whether it would be a Cold Weather Advisory
or Extreme Cold Warning. The current forecast has daytime highs
only in the mid to upper teens each day with temperatures
possibly getting above 20 (but not much higher) south and east
of I-95. Overnight lows on Wednesday Night and especially
Thursday Night will either be low single digits or below zero
region wide. Factor in an elevated wind with a modest pressure
gradient overhead, and wind chills end up well below zero for most
of the area Wednesday night through Friday night to as low as the
negative teens and 20s near and especially NW of the I-95
corridor (below -20 values over the Poconos). This will be bone
chilling cold that will have impacts to energy infrastructure
and could result in frostbite and hypothermia within minutes if
not layered up.
Overall, it is exceedingly rare to get this combination of
length and magnitude of an arctic airmass for this area and it
should be taken seriously for those who have to venture out in
the cold for extended periods of time.
KEY MESSAGE 2...We are monitoring the potential for a coastal storm
next weekend. While forecast confidence regarding specific
impacts remains low, there are concerns the storm may track
close enough to the region to bring at least some impacts to
portions of our forecast area.
Deterministic and ensemble guidance continue to show the
potential of some sort of system developing off the Mid-Atlantic
coast next weekend. The latest 12z forecast guidance is still is all
over the place but there is fair agreement in some sort of
storm developing. The 0z ECMWF had been very bullish with this
storm giving the area a direct hit but the latest run has backed
off. In fact latest EC is pretty similar to GFS while 12z GEM
is very bullish. It should be noted there's also alot of spread
in the GFS ensemble members (GEFS).
In terms of probabilities and potential impacts....the latest NBM
has 24 hour probabilities of snowfall > 4 inches around 20 to
25 percent across most of the area. In terms of timing, if this
storm affects us it could arrive as early as late day Saturday
and then last through Sunday. It should also be noted that this
storm may have significant winds with it such that even if the
center of the storm tracks well offshore, coastal areas could
still have strong winds.
Overall, it bears watching to see how things shake out over the
next few days and how guidance handles the features in the wake
of yesterday's storm. What there is high confidence in is that
there will be a cold airmass in place, sufficient for snow at least
at the storm's onset if we get it. It will generally stay very
cold through next weekend into at least the beginning of next
week.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...
Tonight...VFR. West-northwest winds around 15 knots with gusts to 25
knots this evening, then diminishing to 5-10 knots overnight. High
confidence.
Tuesday...VFR. West to southwest winds 10-15 knots. Some gusts up to
20 knots possible. Moderate confidence.
Outlook...
Tuesday night through Friday...Generally VFR.
Saturday...Potential for increasing winds and sub VFR conditions
arrived during the latter part of the day or at night depending on
track of coastal storm.
&&
.MARINE...
A Gale Warning remains in effect through tonight as colder air
surges into our area with gusts 35-40 knots at times. Seas will
remain elevated although gradually subside through Tuesday given the
stronger offshore wind component. Freezing spray will occur as even
colder air settles in combined with the gusty winds and elevated
seas. This will result in light to moderate ice accretion rates at
times and the Freezing Spray Advisory goes through Tuesday morning.
Outlook...
Tuesday Night...SCA conditions probable. Wind
gusts around 25-30 kt and seas of 3-6 feet. Freezing Spray
also expected.
Wednesday through Wednesday Night...SCA conditions early
Wednesday, then no headlines anticipated for a time late day
before winds back up again Wednesday night and likely reach SCA
conditions once again.
Thursday through Friday Night...SCA conditions probable
Thursday (80-90%) with a chance for gales (30-40%). Wind gusts
up to 25-30 kt through the period with seas getting near 5 feet.
Saturday...The conditions should be sub SCA for a time during
the day but then will likely ramp up again at night due to
potential coastal storm.
&&
.CLIMATE...
Potentially record-breaking cold is expected later this week with
a chance for some of our climate sites to set record low
temperatures AND record low maximum temperatures.
Record Low Temperatures and Record Low High Temperatures for:
January 29
Site Low/Year Low Max Temperature/Year
ABE -9/1963 12/1977
ACY 0/1966 18/1977
PHL -5/1963 18/1977
ILG 0/1961 18/1966
RDG -4/1987 18/1902
TTN 0/1873 17/1977
MPO -21/1988 7/1966
GED -6/1966 18/1966
55N 7/1966 22/2014
January 30
Site Low/Year Low Max Temperature/Year
ABE -5/1928 14/1934
ACY -3/2014 19/1965
PHL 7/2019 18/1965
ILG 3/2014 16/1934
RDG -1/2014 9/2013
TTN 4/2014 12/1873
MPO -15/1965 7/1934
GED -5/2014 24/2010
55N 8/1935 18/1934
January 31
Site Low/Year Low Max Temperature/Year
ABE -9/1948 14/2019
ACY 0/1948 20/2019
PHL 3/1948 18/2019
ILG 3/1948 19/2019
RDG -5/2019 14/2019
TTN -1/1920 16/2019
MPO -15/1908 4/2019
GED 1/1948 23/2019
55N 4/1948 19/2019
Not all records will be challenged or broken, but some
could fall over the coming days and nights.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Cold Weather Advisory until 10 AM EST Wednesday for PAZ054-055-
060>062-070-071-101>106.
NJ...Cold Weather Advisory until 10 AM EST Wednesday for NJZ001-
007>010-012>027.
DE...Cold Weather Advisory until 10 AM EST Wednesday for DEZ001>004.
MD...Cold Weather Advisory until 10 AM EST Wednesday for MDZ012-015-
019-020.
MARINE...Gale Warning until 6 AM EST Tuesday for ANZ430-431-450>455.
Freezing Spray Advisory until 8 AM EST Tuesday for ANZ430-431.
Freezing Spray Advisory until 1 PM EST Tuesday for ANZ450>455.
&&
DISCUSSION...Fitzsimmons/Gorse/Hoeflich
AVIATION...Fitzsimmons/Gorse/MJL/OHara
MARINE...Fitzsimmons/GorseHazardous weather outlook, Jan 26, 5:06 AM EST, 17 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 506 AM EST Mon Jan 26 2026 MDZ012-015-019-020-271015- Kent MD-Queen Annes-Talbot-Caroline- 506 AM EST Mon Jan 26 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Cold Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Cold Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jan 26, 8:16 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
816 PM EST Mon Jan 26 2026
NJZ013-014-270200-
Eastern Monmouth-Western Monmouth-
816 PM EST Mon Jan 26 2026
...AN AREA OF HEAVY SNOW WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...
At 815 PM EST, a heavy snow shower was located over Red Bank, or
near Long Branch, moving southeast at 35 mph.
Locations impacted include...
Long Branch, Asbury Park, Middletown, Tinton Falls, Holmdel, Red
Bank, Keansburg, Matawan, Highlands, Elberon, Navesink, Collingwood
Park, Lincroft, Eatontown, West Long Branch, Keyport, Rumson, Little
Silver, Oceanport, and Neptune City.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4042 7396 4014 7396 4009 7400 4037 7430
4040 7425 4044 7424 4045 7421 4044 7420
4046 7418 4045 7416 4045 7413 4041 7403
4041 7399 4042 7398
TIME...MOT...LOC 0115Z 310DEG 30KT 4034 7409
MJLThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:16 PM EST | Special Weather Statement | PHI | Monmouth | 44 min |
| Jan 27, 5:31 AM EST | Small Craft Advisory | PHI | 28 hr | |
| Jan 27, 12:28 PM EST | Heavy Freezing Spray Advisory | PHI | 16 hr |
Nearby
Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.